Hail, Pueblo
- When
- May 22, 3:30 PM MST to 3:35 PM MST
- Where
- Pueblo County, 2.57 mi WNW of Pueblo West
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 38.330, -104.790
A strong storm produced hail up to the size of nickels in Pueblo West.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A strong storm produced hail up to the size of nickels in Pueblo West.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 22, 1:47 PM MST, 1 hour 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 247 PM MDT FRI MAY 22 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 243 PM MDT FRI MAY 22 2015 AN UPR LOW WL BE MOVING FROM AROUND THE SRN TIP OF NV THIS EVENING...INTO SERN UT BY 12Z SAT. THERE WL BE AT LEAST SCT SHOWER/TSTMS OVR THE MTNS AND HIGH VALLEYS THE FIRST PART OF TONIGHT...WITH ISOLD TO SCT ACTIVITY OVR THE I-25 CORRIDOR AND PORTIONS OF THE SERN PLAINS. BY LATE TONIGHT MUCH OF THE SHOWER/TSTM ACTIVITY WL END...HOWEVER THE MODELS HAVE BEEN CONSISTENTLY BEEN SHOWING THE SERN PLAINS GETTING HIT WITH A BAND OF PCPN LATE TONIGHT AND INTO SAT MORNING...SO WL KEEP RELATIVELY HIGH POPS IN THAT AREA. LATE TONIGHT MUCH OF THE SERN PLAINS IS EXPECTED TO BE COVERED WITH LOW STRATUS AND SOME FOG. THE LOW STRATUS WL DISSIPATE THRU THE MORNING HOURS SAT...POSSIBLY HANGING ON INTO THE EARLY AFTERNOON ALONG THE ERN BORDER. THE UPR LOW WL MOVE INTO WEST CENTRAL CO BY LATE AFTERNOON. PCPN WL DEVELOP OVER THE MTNS AND HIGH VALLEYS IN THE LATE MORNING AND EARLY AFTERNOON HOURS...AND SPREADING OVR THE I-25 CORRIDOR IN THE AFTERNOON. THE NAM SHOWS DEW POINTS ALONG THE I-25 CORRIDOR IN THE MID 20S AROUND KTAD...TO THE UPR 30S OR LOWER 40S IN EL PASO COUNTY IN THE AFTERNOON...BUT REMAINING QUITE MOIST OVR THE FAR SERN PLAINS WITH LOWER TO MID 50 SFC DEW POINTS. MODELS ARE INDICATING A BIT OF A DRY SLOT OVR THE FAR SERN PLAINS....BUT TOWARD EVENING THERE MAY BE ISOLD TO SCT STORMS DEVELOPING IN THAT AREA. STORMS OVR THE FAR SERN PLAINS WL HAVE THE POTENTIAL TO BE STRONG TO SEVERE. THE NAM SHOWS CAPE VALUES OF ROUGHLY 1500-2500 J/KG OVR THE FAR ERN COUNTIES...WITH 0-6KM SHEAR VALUES OF AROUND 60 KTS. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 243 PM MDT FRI MAY 22 2015 ...UNSETTLED WEATHER CONTINUES... LARGE UPPER LOW PRESSURE SYSTEM NOW MOVING INTO THE DESERT SW WILL CONTINUE MOVING NE AND WILL BE IN NE CO SAT NIGHT...MOVING INTO THE NE PANHANDLE BY SUN MORNING. WILL SEE MOST OF THE CONVECTION ASSOCIATED WITH THIS SYSTEM MOVING N AND E OF OUR AREA BY SAT EVE. DRY AIR MOVING IN FROM THE S-SW SHOULD KEEP THE PLAINS MAINLY DRY OVERNIGHT. ON SUNDAY...FRONT ON THE BACKSIDE OF THE DEPARTING LOW WILL PUSH THROUGH SE CO...AS THE BASE OF THE PARENT TROUGH MOVES EWD THROUGH OUR AREA. SO...SHOULD SEE AN INCREASE IN PRECIP DURING THE DAY...FIRST OVER THE CENTRAL MTS AND SAN LUIS VALLEY...THEN THE ERN MTS AND I-25 CORRIDOR BY SUN AFTERNOON. HAVE INCREASED POPS TO LIKELY OVER THE ERN RANGES AND SURROUNDING AREAS. HEAVY RAIN WILL ONCE AGAIN BE THE MAIN CONCERN...ESPECIALLY OVER THE PIKES PEAK REGION...WHICH LOOKS TO SEE THE BRUNT OF THE WRAP-AROUND MOISTURE. LOW CLOUDS AND AREAS OF LIGHT RN OR DZ WILL LINGER THROUGH SUN NIGHT...WITH ONLY A BRIEF BREAK EXPECTED MON MORNING BEFORE ANOTHER UPPER LOW SWINGS INTO NRN NM DURING THE AFTERNOON. DEPENDING ON THE AMT OF RAIN SUNDAY...THE ADDITIONAL PRECIP MON AFTERNOON-EVE COULD POSE A PROBLEM FOR THE PIKES PEAK REGION. TUE-WED...MODELS INDICATE A BREAK IN THE PRECIP AS SHORT WAVE RIDGE MOVES OVER THE AREA. MOS GUIDANCE IS SHOWING NR 80 TUE AND MID 80S FOR THE PLAINS BY WED. HAVE UNDERCUT MOS BY 5-7 DEGREES SINCE PERSISTENCE TENDS TO WIN OUT WHEN WE GET IN THESE WET PATTERNS. BUT...IT SHOULD BE A SIGNIFICANT IMPROVEMENT FROM THE RECENT COOL SPELL. NEXT SYSTEM IS LINED UP TO ARRIVE LATE WED OR THU. THIS SYSTEM STILL LOOKS LIKE IT MAY HAVE POTENTIAL TO BRING SIGNIFICANT ADDITIONAL MOISTURE TO THE AREA...AS A SUBTROPICAL CONNECTION DEVELOPS FROM THE SOUTH. THE QUESTION IS WHERE AND HOW FAR E THIS MOIST PLUME SETS UP. HAVE RAISED THE ENSEMBLE POPS A BIT SINCE THIS HAS BEEN A CONSISTENT FEATURE IN THE GLOBAL MODEL RUNS...AND GIVEN THE WET PATTERN ANOTHER SHOT OF HEAVY PRECIP NEXT WEEK SEEMS A DECENT BET. STILL QUITE A BIT OF UNCERTAINTY THIS FAR OUT...HOWEVER. ROSE && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 243 PM MDT FRI MAY 22 2015 KCOS WL HAVE MVFR TO LOW VFR CONDITIONS THIS EVENING WITH SOME SHOWERS/TSTMS IN THE VCNTY. KPUB WL HAVE VFR CONDITIONS THIS EVENING WITH THE POTENTIAL FOR SOME SHOWERS/TSTMS IN THE VCNTY. OVERNIGHT LOW STRATUS IS EXPECTED TO SPREAD ACRS MUCH OF THE SERN CO PLAINS WITH MVFR OR IFR CONDITIONS INTO ABOUT MIDMORNING SATURDAY. KALS IS EXPECTED TO HAVE VFR CONDITIONS TONIGHT AND SATURDAY...WITH THE POTENTIAL FOR SHOWERS/TSTMS IN THE VCNTY THIS EVENING AND AGAIN SATURDAY AFTERNOON. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM...ROSE AVIATION...28
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 1101 AM MDT FRI MAY 22 2015 COZ058>089-093>099-231715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1101 AM MDT FRI MAY 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS CAN BE EXPECTED OVER THE MOUNTAINS THIS AFTERNOON AND EVENING. AN ADDITIONAL INCH OR TWO OF SNOW ACCUMULATION WILL BE POSSIBLE ABOVE 9000 FEET...ESPECIALLY OVER THE CENTRAL MOUNTAINS AND PIKES PEAK. A FEW AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS...WHICH WILL SPREAD OVER THE PALMER DIVIDE AND INTERSTATE 25 CORRIDOR. LIGHTNING...LOCALLY HEAVY RAINFALL AND PEA SIZE HAIL ARE POSSIBLE. A DRYLINE IS FORECAST TO DEVELOP OUT NEAR THE KANSAS BORDER THIS AFTERNOON...AND ONE OR TWO STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...WITH HAIL THE SIZE OF PENNIES OR QUARTER...LOCALLY HEAVY RAINFALL AND LIGHTNING BEING THE MAIN THREATS. AREAS THAT SEE LOCALLY HEAVY RAINFALL...WILL BE PRONE TO FLASH FLOODING AND MAINSTEM RIVER AND STREAM FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ACTIVE WEATHER PATTERN WILL CONTINUE OVER SOUTHERN COLORADO THROUGH THE PERIOD. AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE NEARLY EACH DAY IN THE PERIOD...WITH PRIMARY CONCERNS OF LIGHTNING...LOCALLY HEAVY RAIN AND SMALL HAIL. SEVERE THUNDERSTORMS MAY IMPACT THE PLAINS ON SATURDAY. THE MAIN AREA OF CONCERN EXTENDS FROM THE FAR EASTERN PLAINS BACK TOWARD NORTHEAST EL PASO COUNTY. LARGE HAIL AND TORNADOES WILL BE POSSIBLE IF SEVERE STORMS DEVELOP. MORE SNOW WILL IMPACT THE MOUNTAINS SATURDAY THROUGH MONDAY EVENING...WITH ACCUMULATIONS OF SEVERAL INCHES POSSIBLE ABOVE 10000 FEET. CURRENT MODEL PROJECTIONS INDICATE THAT THE NEXT ROUND OF WIDESPREAD HEAVY RAINFALL COULD BEGIN TO MOVE INTO SOUTHERN COLORADO ON THURSDAY. HOWEVER...THIS IS STILL NEARLY A WEEK A WAY AND VERY UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL POSSIBLE THROUGH THIS EVENING ACROSS ALL OF SOUTHERN COLORADO. 28/28
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
1050 AM MDT FRI MAY 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 AM HEAVY RAIN 7 SSE THATCHER 37.46N 104.00W
05/22/2015 M0.67 INCH LAS ANIMAS CO USGS
24 HR AMOUNT
0917 AM HEAVY RAIN 6 ESE THATCHER 37.54N 103.93W
05/22/2015 M0.58 INCH LAS ANIMAS CO USGS
24 HR AMOUNT
0917 AM HEAVY RAIN 13 S TIMPAS 37.64N 103.78W
05/22/2015 M0.81 INCH LAS ANIMAS CO USGS
24 HR AMOUNT
0916 AM HEAVY RAIN 14 SSW HIGBEE 37.59N 103.55W
05/22/2015 M0.54 INCH LAS ANIMAS CO USGS
24 HR AMOUNT
0916 AM HEAVY RAIN 11 SSE THATCHER 37.42N 103.92W
05/22/2015 M0.52 INCH LAS ANIMAS CO USGS
24 HR AMOUNT
0915 AM HEAVY RAIN 2 ENE AIR FORCE ACADEMY 38.98N 104.83W
05/22/2015 M0.67 INCH EL PASO CO USGS
24 HR AMOUNT
0915 AM HEAVY RAIN 5 E AIR FORCE ACADEMY 38.98N 104.77W
05/22/2015 M0.51 INCH EL PASO CO USGS
24 HR AMOUNT
0914 AM HEAVY RAIN 4 SSE BLACK FOREST 38.96N 104.68W
05/22/2015 M0.51 INCH EL PASO CO USGS
24 HR AMOUNT
0914 AM HEAVY RAIN 5 ESE AIR FORCE ACADEMY 38.94N 104.78W
05/22/2015 M0.51 INCH EL PASO CO USGS
24 HR AMOUNT
0913 AM HEAVY RAIN 4 SSW AIR FORCE ACADEMY 38.92N 104.88W
05/22/2015 M0.59 INCH EL PASO CO USGS
24 HR AMOUNT
0913 AM HEAVY RAIN 5 NE COLORADO SPRINGS 38.90N 104.76W
05/22/2015 M0.63 INCH EL PASO CO USGS
24 HR AMOUNT
0912 AM HEAVY RAIN 4 NNE PETERSON AFB 38.88N 104.69W
05/22/2015 M0.55 INCH EL PASO CO USGS
24 HR AMOUNT
0912 AM HEAVY RAIN 3 N MANITOU SPRINGS 38.89N 104.91W
05/22/2015 M0.55 INCH EL PASO CO USGS
24 HR AMOUNT
0911 AM HEAVY RAIN 2 NW MANITOU SPRINGS 38.88N 104.93W
05/22/2015 M0.51 INCH EL PASO CO USGS
24 HR AMOUNT
0910 AM HEAVY RAIN 4 NW PETERSON AFB 38.88N 104.75W
05/22/2015 M0.63 INCH EL PASO CO USGS
24 HR AMOUNT
0910 AM HEAVY RAIN 2 NE COLORADO SPRINGS 38.86N 104.80W
05/22/2015 M0.51 INCH EL PASO CO USGS
24 HR AMOUNT
0909 AM HEAVY RAIN 1 NW PETERSON AFB 38.84N 104.71W
05/22/2015 M0.63 INCH EL PASO CO USGS
24 HR AMOUNT
0909 AM HEAVY RAIN 3 WSW PETERSON AFB 38.82N 104.76W
05/22/2015 M0.71 INCH EL PASO CO USGS
24 HR AMOUNT
0909 AM HEAVY RAIN 5 W SECURITY 38.76N 104.83W
05/22/2015 M0.91 INCH EL PASO CO USGS
24 HR AMOUNT
0908 AM HEAVY RAIN 6 W FOUNTAIN 38.68N 104.82W
05/22/2015 M1.20 INCH EL PASO CO USGS
24 HR AMOUNT
0908 AM HEAVY RAIN 9 NE PENROSE 38.53N 104.90W
05/22/2015 M0.96 INCH EL PASO CO USGS
24 HR AMOUNT
0907 AM HEAVY RAIN 2 SSE SECURITY 38.73N 104.73W
05/22/2015 M0.95 INCH EL PASO CO USGS
24 HR AMOUNT
0907 AM HEAVY RAIN 4 SW COLORADO SPRINGS 38.79N 104.86W
05/22/2015 M0.52 INCH EL PASO CO USGS
24 HR AMOUNT
0906 AM HEAVY RAIN COLORADO SPRINGS 38.84N 104.83W
05/22/2015 M0.52 INCH EL PASO CO USGS
24 HR AMOUNT
0906 AM HEAVY RAIN 6 SSW BLACK FOREST 38.94N 104.74W
05/22/2015 M0.54 INCH EL PASO CO USGS
24 HR AMOUNT
0905 AM HEAVY RAIN 2 WSW AIR FORCE ACADEMY 38.97N 104.90W
05/22/2015 M0.62 INCH EL PASO CO USGS
24 HR AMOUNT
0905 AM HEAVY RAIN 2 ENE MANITOU SPRINGS 38.88N 104.87W
05/22/2015 M0.51 INCH EL PASO CO USGS
24 HR AMOUNT
0904 AM HEAVY RAIN 4 N MANITOU SPRINGS 38.91N 104.90W
05/22/2015 M0.58 INCH EL PASO CO USGS
24 HR AMOUNT
0904 AM HEAVY RAIN CASCADE 38.90N 104.97W
05/22/2015 M0.51 INCH EL PASO CO USGS
24 HR AMOUNT
0820 AM HEAVY RAIN 1 NNE CANON CITY 38.47N 105.21W
05/22/2015 M1.05 INCH FREMONT CO TRAINED SPOTTER
0758 AM HEAVY RAIN 7 ESE TEXAS CREEK 38.37N 105.46W
05/22/2015 M0.68 INCH FREMONT CO TRAINED SPOTTER
0727 AM SNOW 4 N FLORISSANT 39.00N 105.30W
05/22/2015 M1.5 INCH TELLER CO TRAINED SPOTTER
FELL SINCE 1 AM.
0700 AM HEAVY RAIN 1 NNW CANON CITY 38.47N 105.23W
05/22/2015 M1.11 INCH FREMONT CO COCORAHS
0700 AM HEAVY RAIN ROYAL GORGE 38.46N 105.31W
05/22/2015 M1.08 INCH FREMONT CO COCORAHS
0700 AM HEAVY RAIN 1 ENE FOUNTAIN 38.69N 104.68W
05/22/2015 M0.78 INCH EL PASO CO COCORAHS
0700 AM HEAVY RAIN 6 W WESTCLIFFE 38.13N 105.58W
05/22/2015 M0.68 INCH CUSTER CO COCORAHS
0640 AM HEAVY RAIN 2 NNE SECURITY 38.78N 104.73W
05/22/2015 M0.82 INCH EL PASO CO NWS EMPLOYEE
24 HR AMOUNT
&&
28SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 423 PM MDT FRI MAY 22 2015 COZ085-086-222315- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 423 PM MDT FRI MAY 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUEBLO AND SOUTH CENTRAL EL PASO COUNTIES UNTIL 515 PM MDT... AT 423 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PUEBLO RESERVOIR...OR 10 MILES WEST OF PUEBLO...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PUEBLO...PUEBLO RESERVOIR...PUEBLO WEST AND PINON. LAT...LON 3818 10482 3833 10493 3855 10455 3832 10439 TIME...MOT...LOC 2223Z 240DEG 16KT 3830 10480 PGW
The Pueblo radar (KPUX), 55 km away, was scanning. The volume nearest the first event began at 22:32 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573042, 573041.